Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot

In this Discussion

Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Damage from cervical epidural?

Hi,

I got a cervical epidural about 5-6 weeks ago in my c7 for a possible pinched nerve that was causing burning/stinging issues in my  pec minor, outside shoulder, elbow, wrist and finger all on the right side. Have had this radiculopathy for over a year now, and have been taking Lyrica to control the pain. I got a cervical MRI about a week and a half after the shot which showed everything was clear and my cervical spine was fine. My pain didn't feel much different a few weeks following the procedure, but for about 2 weeks now I have begun to feel very weird sensations in my right side. The sensations include warmth and occasional shooting pain going down my shoulder, in my neck area going down to the collar bone, parts of my outer ear, and predominantly on the side of my hand from my thumb to wrist all on the right side. This warmth feeling is the same feeling I felt when they initially administered the epidural. When I brought this up to my doctor he said I should not be feeling these effects and that I should get my brain scanned(??)...I personally feel he was trying to disclaim anything that would tie back to him. Has anyone experienced this? I am hoping this is simply the medication kicking in going down the nerve roots. Again my MRI was clear, but the epidural which he indicated went smoothly with no procedural complications has obviously done something or irritated something. I should also note I saw a neurologist after the MRI, and all tests were negative as well. In terms of the original pain, doctors think it could still be thoracic outlet or something in the armpit, so I have a right shoulder MRI scheduled next...

I am taking ibuprofen and keeping the neck warm, hoping this will eventually pass as the medication wears off. So again to my original question, has anyone experienced worsening symptoms following a cervical epidural, feeling the same warmth feeling they felt when the epidural was first administered?

I have a master's in pathophysiology, so I can handle complex medical terms in your answers!
advertisement

Comments

  • SavageSavage United StatesPosts: 7,385
    Hello sshirshe !
    While you are waiting for responses from members with shared experiences, may I point out ...
    the main site has all the formal medical articles and videos for you to research on.

    This may be helpful to you.
    I would be very interested to learn more of how you are progressing.
    Please keep us posted!

    Please click on link for helpful information!
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

Sign In or Register to comment.